, 55:48 | Cite as

A strong convergence theorem for a general split equality problem with applications to optimization and equilibrium problem

  • Mohammad EslamianEmail author
  • Yekini Shehu
  • Olaniyi S. Iyiola


The purpose of this paper is to introduce and study an iterative algorithm for solving a general split equality problem. The problem consists of finding a common element of the set of common zero points for a finite family of maximal monotone operators, the set of common fixed points for a finite family of demimetric mappings and the set of common solutions of variational inequality problems for a finite family of inverse strongly monotone mappings in the setting of infinite-dimensional Hilbert spaces. Using our iterative algorithm, we state and prove a strong convergence theorem for approximating a solution of the split equality problem. As special cases, we shall utilize our results to study the split equality equilibrium problems and the split equality optimization problems. Our result complements and extends some related results in literature.


Split equality problems Split equality optimization problems Demimetric mapping Equilibrium problem 

Mathematics Subject Classification

47J25 47N10 47H10 65J15 


  1. 1.
    Moudafi, A.: A relaxed alternating CQ-algorithms for convex feasibility problems. Nonlinear Anal. TMA 79, 117–121 (2013)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Censor, Y., Elfving, T.: A multiprojection algorithms using Bragman projection in a product space. Numer. Algorithm 8, 221–239 (1994)CrossRefGoogle Scholar
  3. 3.
    Byrne, C.: A unified treatment of some iterative algorithms in signal processing and image reconstruction. Inverse Probl. 20, 103–120 (2004)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Censor, Y., Bortfeld, T., Martin, B., Trofimov, A.: A unified approach for inversion problems in intensity-modulated radiation therapy. Phys. Med. Biol. 51, 2353–2365 (2006)CrossRefGoogle Scholar
  5. 5.
    Attouch, H., Cabot, A., Frankel, F., Peypouquet, J.: Alternating proximal algorithms for constrained variational inequalities. Application to domain decomposition for PDEs. Nonlinear Anal. 74, 7455–7473 (2011)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Attouch, H., Bolte, J., Redont, P., Soubeyran, A.: Alternating proximal algorithms for weakly coupled minimization problems. Applications to dynamical games and PDEs. J. Convex Anal. 15, 485–506 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Moudafi, A.: Alternating CQ-algorithm for convex feasibility and split fixed-point problems. J. Nonlinear Convex Anal. 15, 809–818 (2014)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Censor, Y., Segal, A.: The split common fixed point problem for directed operators. J. Convex Anal. 16, 587–600 (2009)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Censor, Y., Gibali, A., Reich, S.: Algorithms for the split variational inequality problem. Numer. Algorithm 59, 301–323 (2012)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Masad, E., Reich, S.: A note on the multiple-set split convex feasibility problem in Hilbert space. J. Nonlinear Convex Anal. 8, 367–371 (2007)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Moudafi, A.: The split common fixed-point problem for demicontractive mappings. Inverse Probl. 26, 055007 (2010)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Xu, H.K.: Iterative methods for split feasibility problem in infinite-dimensional Hilbert spaces. Inverse Probl. 26, 105018 (2010)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Moudafi, A.: Split monotone variational inclusions. J. Optim. Theory Appl. 150, 275–283 (2011)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Chang, S.S., Agarwal, R.P.: Strong convergence theorems of general split equality problems for quasi-nonexpansive mappings. J. Inequal. Appl. 2014, 367 (2014)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Takahashi, W., Xu, H.K., Yao, J.C.: Iterative methods for generalized split feasibility problems in Hilbert spaces. Set-Valued Var. Anal. 23, 205–221 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Eslamian, M., Eslamian, P.: Strong convergence of a split common fixed point problem. Numer. Func. Anal. Optim. 37, 1248–1266 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Eslamian, M.: Split common fixed point and common null point problem. Math. Methods Appl. Sci. 40(18), 7410–7424 (2017)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Chang, S.-S., Quan, J., Liu, J.: Feasible iterative algorithms and strong convergence theorems for bi-level fixed point problems. J. Nonlinear Sci. Appl. 9, 1515–1528 (2016)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Xiao, Y., Censor, Y., Michalski, D., Galvin, J.M.: The least-intensity feasible solution for aperture-based inverse planning in radiation therapy. Ann. Oper. Res. 119, 183–203 (2003)CrossRefGoogle Scholar
  20. 20.
    Moudafi, A., Al-Shemas, E.: Simultaneous iterative methods for split equality problems and application. Trans. Math. Program. Appl. 1, 1–11 (2013)Google Scholar
  21. 21.
    Byrne, C., Censor, Y., Gibali, A., Reich, S.: The split common null point problem. J. Nonlinear Convex Anal. 13, 759–775 (2012)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Lopez, G., Martin-Marquez, V., Wang, F., Xu, H.K.: Solving the split feasibility problem without prior knowledge of matrix norms. Inverse Probl. 27, 085004 (2012)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Zhao, J.: Solving split equality fixed-point problem of quasi-nonexpansive mappings without prior knowledge of operators norms. Optimization 64, 2619–2630 (2015)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Gibali, A.: A new split inverse problem and application to least intensity feasible solutions. Pure Appl. Funct. Anal. 2, 243–258 (2017)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Takahashi, W.: The split common fixed point problem and strong convergence theorems by hybrid methods in two Banach spaces. J. Nonlinear Convex Anal. 17, 1051–1067 (2016)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Browder, F.E., Petryshyn, W.V.: Construction of fixed points of nonlinear mappings in Hilbert spaces. J. Math. Anal. Appl. 20, 197–228 (1967)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Kocourek, P., Takahashi, W., Yao, J.C.: Fixed point theorems and weak convergence theorems for generalized hybrid mappings in Hilbert spaces. Taiwan J. Math. 14, 2497–2511 (2010)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Marino, G., Xu, H.K.: Weak and strong convergence theorems for strictly pseudo-contractions in Hilbert spaces. J. Math. Anal. Appl. 329, 336–349 (2007)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Goebel, K., Reich, S.: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Marcel Dekker, New York (1984)zbMATHGoogle Scholar
  30. 30.
    Reich, S.: Extension problems for accretive sets in Banach spaces. J. Funct. Anal. 26, 378–395 (1977)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Brezis, H.: Operateurs Maximaux Monotones et Semi-Groups de Contractions dans les Espaces de Hilbert. North-Holland, Amsterdam (1973)zbMATHGoogle Scholar
  32. 32.
    Mainge, P.E.: Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization. Set-Valued Anal. 16, 899–912 (2008)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66, 240–256 (2002)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Zegeye, H., Shahzad, N.: Convergence of Mann’s type iteration method for generalized asymptotically nonexpansive mappings. Comput. Math. Appl. 62, 4007–4014 (2011)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 123–145 (1994)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Combettes, P.L., Hirstoaga, S.A.: Equilibrium programming in Hilbert spaces. J. Nonlinear Convex Anal. 6, 117–136 (2005)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Flam, S.D., Antipin, A.S.: Equilibrium programming using proximal-link algolithms. Math. Program. 78, 29–41 (1997)CrossRefGoogle Scholar
  38. 38.
    Tada, A., Takahashi, W.: Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem. J. Optim. Theory Appl. 133, 359–370 (2007)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Takahashi, S., Takahashi, W.: Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces. J. Math. Anal. Appl. 331, 506–515 (2007)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Reich, S., Sabach, S.: Three strong convergence theorems regarding iterative methods for solving equilibrium problems in reflexive Banach spaces. Contemp. Math. 568, 225–240 (2012)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Ceng, L.C., Petrusel, A., Yao, J.C.: Composite viscosity approximation methods for equilibrium problem, variational inequality and common fixed points. J. Nonlinear Convex Anal. 15, 219–240 (2014)MathSciNetzbMATHGoogle Scholar
  42. 42.
    Eslamian, M.: Strong convergence of a new multi-step algorithm for strict pseudo- contractive mappings and Ky Fan inequality. Mediterran. J. Math. 12, 1161–1176 (2015)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Iiduka, H., Yamada, I.: A use of conjugate gradient direction for the convex optimization problem over the fixed point set of a nonexpansive mapping. SIAM J. Optim. 19, 1881–1893 (2009)MathSciNetCrossRefGoogle Scholar
  44. 44.
    Iiduka, H., Yamada, I.: A subgradient-type method for the equilibrium problem over the fixed point set and its applications. Optimization 58, 251–261 (2009)MathSciNetCrossRefGoogle Scholar
  45. 45.
    Mainge, P.E.: A hybrid extragradient-viscosity method for monotone operators and fixed point problems. SIAM J. Control Optim. 47, 1499–1515 (2008)MathSciNetCrossRefGoogle Scholar
  46. 46.
    Takahashi, S., Takahashi, W., Toyoda, M.: Strong convergence theorems for maximal monotone operators with nonlinear mappings in Hilbert spaces. J. Optim. Theory Appl. 147, 27–41 (2010)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Aoyama, K., Kimura, Y., Takahashi, W.: Maximal monotone operators and maximal monotone functions for equilibrium problems. J. Convex Anal. 15, 395–409 (2008)MathSciNetzbMATHGoogle Scholar
  48. 48.
    Cegielski, A.: Iterative Methods for Fixed Point Problems in Hilbert Spaces. Lecture Notes in Mathematics, vol. 2057. Springer, Berlin (2012)zbMATHGoogle Scholar
  49. 49.
    Zhao, J., Jia, Y., Zhang, H.: General alternative regularization methods for split equality common fixed-point problem. Optimization 67, 619–635 (2018)MathSciNetCrossRefGoogle Scholar

Copyright information

© Istituto di Informatica e Telematica del Consiglio Nazionale delle Ricerche 2018

Authors and Affiliations

  • Mohammad Eslamian
    • 1
    Email author
  • Yekini Shehu
    • 2
  • Olaniyi S. Iyiola
    • 3
  1. 1.Department of MathematicsUniversity of Science and Technology of MazandaranBehshahrIran
  2. 2.Department of MathematicsUniversity of NigeriaNsukkaNigeria
  3. 3.Department of Mathematics, Computer Science and Information SystemsCalifornia University of PennsylvaniaCaliforniaUSA

Personalised recommendations